MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 54MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 54MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74122554
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference :(b)(4).
 
Event or Problem Description
It was reported that, after a conversion to bhr-tha had been performed on (b)(6) 2012, the patient presented pain.A revision surgery was performed on (b)(6) 2023 to convert to a bhr dual mobility hip: the bhr cup and the anthology stem were retained as were well fixed, while the hemi head 54mm and sleeve were exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
It was reported that it was reported that, after a conversion to bhr-tha had been performed on (b)(6) 2012, the patient presented pain.A revision surgery was performed on (b)(6) 2023 to convert to a bhr dual mobility hip: the bhr cup and the anthology stem were retained as were well fixed, while the hemi head 54mm and sleeve were exchanged.Current patient health status is unknown.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the 74122554 hemi head 54mm was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.No additional similar complaints have been identified for the device.This will continue to be monitored via routine trending, however it should be noted that this device is no longer sold.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.As no device part and batch numbers were provided for investigation related to the unkn birmingham hip modular head (bhmh) sleeve, a complaint history review, manufacturing record review, or definite escalation actions review could not be performed.If more information is received, this investigation will be reopened.The review of the product's most recent ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed for the birmingham hip modular head (bhmh) sleeve.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions for all birmingham hip modular head (bhmh) sleeve and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.The available medical documents were reviewed.As of the date of this medical investigation, the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported pain.With the limited information provided, the patient impact beyond the reported revision cannot be determined.No further clinical assessment is warranted at this time.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
HEMI HEAD 54MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16746730
Report Number3005975929-2023-00025
Device Sequence Number8576237
Product Code KWL
UDI-Device Identifier00885556071854
UDI-Public885556071854
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2013
Device Catalogue Number74122554
Device Lot Number08LW19930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/15/2023
Date Device Manufactured11/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2745-2015
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN BIRMINGHAM HIP MODULAR HEAD (BHMH) SLEEVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight105 KG